Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2021, 5:09 AM EST for 5 counties in Georgia. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2021, 5:09 AM EST (10:09 UTC)
- Expired
- Mar 1, 2021, 6:00 AM EST
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Carroll County, GA, Cobb County, GA, Douglas County, GA, Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 5:13 AM EST | TSTM WND DMG | 3 E New Georgia, GA | STRONG WINDS DESTROYED A FENCE AND SNAPPED A FEW TREE LIMBS NEAR THE INTERSECTION OF WAYNE MEADOWS CT AND BRAMLETT MEADOWS DR. SOME DEBRIS FROM THE FENCE DID DAMAGE ANOTHER HOME DOWN THE STREET. |
| Mar 1, 5:20 AM EST | TSTM WND DMG | 2 Nnw Jim R Miller Park, GA | SEVERAL PINE TREES WERE SNAPPED OR UPROOTED IN THE WYCKFORD SUBDIVISION. |
| Mar 1, 5:20 AM EST | TSTM WND DMG | 3 E New Georgia, GA | SEVERAL TREES DOWNED ALONG WAYNE MEADOWS CT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
558
WWUS82 KFFC 011009
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
509 AM EST Mon Mar 1 2021
GAZ022-023-031>034-042>045-011100-
Hall GA-North Fulton GA-Douglas GA-Cobb GA-Carroll GA-DeKalb GA-
Forsyth GA-Gwinnett GA-Paulding GA-South Fulton GA-
509 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTH FULTON...
DOUGLAS...COBB...CARROLL...NORTHWESTERN DEKALB...SOUTHERN FORSYTH...
NORTHERN GWINNETT...SOUTHERN PAULDING AND NORTHWESTERN SOUTH FULTON
COUNTIES UNTIL 600 AM EST...
At 508 AM EST...a line of strong thunderstorms was along a line
extending from near Birmingham to near Bowdon...and moving east at 45
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Carrollton, Dallas, Cumming, Sandy
Springs, Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, Milton,
Kennesaw, Duluth, Sugar Hill, Suwanee, Villa Rica, Powder Springs and
Buford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8505 3380 8505 3407 8458 3407 8442
3411 8442 3413 8436 3418 8435 3419 8426
3423 8426 3422 8371 3413 8382 3409 8383
3351 8483 3356 8532 3363 8533
TIME...MOT...LOC 1008Z 271DEG 40KT 3419 8432 3361 8529
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 4:15 AM EST, 54 minutes earlier.
Area forecast discussion, Mar 1, 4:15 AM EST, 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 415 AM EST Mon Mar 1 2021 ...Monday Morning Forecast Discussion... .SHORT TERM /Today through Tuesday/... An occluded upper level low is moving northeastward from the Great Lakes region towards eastern Canada, with an elongated cold front extending from this system pushing southeastward into north Georgia as the short term period begins. Showers are ongoing across much of north Georgia at the time of this writing, and will continue to spread southeastward as the cold front advances through the area. No thunder has been observed yet in north Georgia, but with marginal instability, an isolated thunderstorm cannot be ruled out. While some briefly gusty winds are also possible in the vicinity of the front through the early morning hours, severe weather is not anticipated with this system. Rainfall totals will be highest across far north Georgia, which could approach 1 inch, and progressively lower amounts will be observed to the south. With QPF forecasts continuing to lower, widespread flooding concerns are not expected across north Georgia. The cold front will continue to sink south and east into the forecast area throughout much of the day today, with cooler northwesterly flow filtering in behind the front. This will moderate high temperatures this afternoon to the upper 50s to mid 60s in north Georgia behind the front, although temperatures will still increase into the 70s ahead of the front. Rain ahead of the cold front is expected to diminish after noon as it pushes into central Georgia, steadily lowering to slight chance PoPs across central Georgia by sunset this evening. Modest but not entirely negligible instability will be in place across the southern portion of the forecast area during the afternoon hours, enough to warrant mention of a slight chance of thunderstorms in this area. However, severe weather is not anticipated with any thunderstorms that do occur. During the evening and overnight hours, the cold front continues to push southward into the northern Gulf of Mexico and the cooler northwesterly flow will overspread all of north and central Georgia. With a cooler airmass in place over the area a much cooler overnight period is anticipated, with morning lows ranging from the upper 30s in far north Georgia to the upper 40s in central Georgia on Tuesday morning. Another transition in the pattern is then expected on Tuesday. A surface low will develop over the northwestern Gulf as an upper level shortwave swings eastward into the ArkLaTex region and approaches Georgia during the later parts of the day. A conveyor belt of deep moisture will set up over the region, and widespread rain in advance of the approaching system will spread progressively northeastward into the forecast area throughout the day, with PoPs becoming categorical across central Georgia by Tuesday afternoon and the entire CWA that night. Instability will once again be sufficient to warrant mention of a slight chance of thunderstorms along with the rain. Rainfall totals throughout the day on Tuesday are furthermore expected to be between 3/4 to 1 inch during the day in central Georgia with lower amounts to the north. With dry soils across much of central Georgia, there does not appear to be an imminent flash flooding threat for Tuesday. However, rainfall totals will continue to accumulate during the extended period -- Tuesday night and into Wednesday. King .LONG TERM /Tuesday Night through Sunday/... The bulk of the precip with our next rain system is slated to occur on Tuesday night with a mid-level, shortwave trough moving through the Southeastern CONUS, and a strengthening surface low organizing near the MS/AL/Fl panhandles. A conveyer belt of warm, moist air will flow up and over a baroclinic zone, and dump several inches of rain over central Georgia as the surface low pressure sweeps eastward. There's still some uncertainty with storm total precip estimates, but the current forecast estimates one and a half to three inches of rain possible for areas south of I-20 when all is said and done by Wednesday morning. These estimates are towards the higher end of the possibilities, but nearly every model has a corridor somewhere through central and southern Georgia of 2.5-3.5 inches. Luckily, instability looks to be extremely limited, with only meager MUCAPE values expected if not nonexistent. If high-res guidance begins to back up these values, a Flash Flood Watch may need to be considered for these areas, with concerns for locally higher amounts despite generally favorable antecedent conditions in place through the region. Beyond the upcoming deluge, the forecast area looks to mostly dry out for the rest of the forecast period. Strong surface high pressure under upper-level northwest flow should slide into the forecast area from the Northern Plains over the course of several days. This surface high pressure will bring quite a bit of dry air to the region with PWATs expected to drop below half an inch. The only disturbance to this pattern is another approaching, mid-level shortwave Friday Night and Saturday. The broader synoptic pattern looks to deflect this system further south, and keeping drier air in place over the forecast area, but some guidance, like the ECMWF, is trending slightly wetter. Regardless, if we can squeeze any precip out of this next system, it should not compare to anywhere near what's expected over the next few days. Thiem && .HYDROLOGY... A low pressure system moving across the Southeastern CONUS will organize a warm, moist conveyer belt which will lift over a baroclinic zone near the Gulf coast. This flow of moisture will result in an extended period of heavy precipitation across central and southern Georgia that could bring a swath of two to three inches of rain over a 24 hour period beginning Tuesday morning. Model guidance so far is in relatively good agreement with this solution, and a marginal risk for excessive rainfall for central Georgia is included in WPC's Day 2 Outlook. Luckily, most model guidance has the heaviest rainfall south of the Fall Line, in the Coastal Plains area of the state which current Flash Flood Guidance indicates could handle up to three to four inches of rain, thanks to favorable antecedent conditions. However, with the possibility of widespread averages up to three inches, and locally higher amounts possible, flash flooding could still be a possibility, with runoff also likely to create some river flooding as well with some river gages already running higher than normal. Thiem && .AVIATION... 06Z Update... VFR conditions remain in place across all TAF sites as the period begins. A low cloud deck is expected to build in ahead of the advancing cold front, with MVFR ceilings arriving at ATL around 07-08Z and at CSG/MCN around 08-10Z. While lowest ceilings are expected to remain low-end MVFR at all sites except CSG (where IFR is forecast), some IFR is also possible in the metro ATL sites during the early morning hours. 12-16Z appears to be the primary window for -SHRA at the metro ATL sites, although some isolated showers will remain possible afterwards. Ceilings will begin to lift to VFR behind the frontal passage during the afternoon. SW winds this morning will shift to NW behind the front in the afternoon hours and through the end of the period. //ATL Confidence...06Z Update... Medium confidence on timing of lowering ceilings and potential for IFR ceilings. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 66 43 53 39 / 60 20 70 90 Atlanta 65 44 51 41 / 70 20 80 100 Blairsville 57 35 51 36 / 90 5 40 90 Cartersville 61 40 53 38 / 80 20 70 90 Columbus 70 48 52 44 / 60 40 100 100 Gainesville 62 42 51 39 / 70 10 60 90 Macon 71 48 52 42 / 50 30 90 100 Rome 61 40 54 40 / 90 10 70 90 Peachtree City 65 44 51 40 / 70 20 90 100 Vidalia 75 50 53 45 / 40 30 90 100 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Thiem AVIATION...King
Hazardous weather outlook, Feb 28, 10:03 PM EST, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1003 PM EST Sun Feb 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1003 PM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A cold front is expected to move across the area late tonight into the overnight hours with heavy rain showers and a few thunderstorms along and ahead of the front. A few strong thunderstorms with gusty winds and frequent lightning are possible across northwest Georgia. Rainfall totals of 1 to 2 inches are possible across far north Georgia which could lead to localized flooding, especially near creeks and small streams. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A few thunderstorms are possible across north and central Georgia during the daytime on Monday as the cold front continues to move southward through the area. Another system will bring more rain and potentially a few thunderstorms to the area Tuesday through early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 1, 12:40 AM EST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1240 AM EST Mon Mar 1 2021
GAZ001>003-010630-
Catoosa GA-Walker GA-Dade GA-
1240 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WESTERN WALKER AND DADE
COUNTIES UNTIL 130 AM EST...
At 1239 AM EST...a line of strong thunderstorms was along a line
extending from near Flat Top Mountain to near Hytop...and moving
southeast at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Hooker,
Cloudland Canyon State Park, Cooper Heights, Rock Spring, Rising
Fawn, Noble, Lakeview, Indian Springs, Graysville, Cole City and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8498 3492 8501 3459 8553 3498 8560
TIME...MOT...LOC 0539Z 298DEG 28KT 3537 8520 3486 8605
WIND...40MPHSpecial weather statement, Mar 1, 4:39 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 AM EST Mon Mar 1 2021
GAZ020-021-030>032-041-042-011015-
Polk GA-Cobb GA-Cherokee GA-Haralson GA-Bartow GA-Carroll GA-
Paulding GA-
439 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHERN COBB...
CHEROKEE...HARALSON...SOUTHEASTERN BARTOW...NORTHWESTERN CARROLL AND
PAULDING COUNTIES UNTIL 515 AM EST...
At 439 AM EST...a line of strong thunderstorms was along a line
extending from near Ball Ground to near Mars Hills...and moving east
at 40 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Canton, Cartersville, Dallas, Buchanan, Roswell, Kennesaw,
Woodstock, Acworth, Powder Springs, Holly Springs, Bremen, Temple,
Rockmart, Euharlee, Hiram, Tallapoosa, Mount Zion, Emerson and
Aragon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3429 8463 3429 8426 3419 8426 3417 8435
3413 8436 3411 8442 3405 8441 3356 8532
3389 8539
TIME...MOT...LOC 0939Z 274DEG 35KT 3433 8444 3386 8533
WIND...40MPHSpecial weather statement, Mar 1, 5:09 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 AM EST Mon Mar 1 2021
GAZ022-023-031>034-042>045-011100-
Hall GA-North Fulton GA-Douglas GA-Cobb GA-Carroll GA-DeKalb GA-
Forsyth GA-Gwinnett GA-Paulding GA-South Fulton GA-
509 AM EST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTH FULTON...
DOUGLAS...COBB...CARROLL...NORTHWESTERN DEKALB...SOUTHERN FORSYTH...
NORTHERN GWINNETT...SOUTHERN PAULDING AND NORTHWESTERN SOUTH FULTON
COUNTIES UNTIL 600 AM EST...
At 508 AM EST...a line of strong thunderstorms was along a line
extending from near Birmingham to near Bowdon...and moving east at 45
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Carrollton, Dallas, Cumming, Sandy
Springs, Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, Milton,
Kennesaw, Duluth, Sugar Hill, Suwanee, Villa Rica, Powder Springs and
Buford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8505 3380 8505 3407 8458 3407 8442
3411 8442 3413 8436 3418 8435 3419 8426
3423 8426 3422 8371 3413 8382 3409 8383
3351 8483 3356 8532 3363 8533
TIME...MOT...LOC 1008Z 271DEG 40KT 3419 8432 3361 8529
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:40 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 50 min |
| Mar 1, 4:39 AM EST | Special Weather Statement | FFC | Cherokee, Haralson, Paulding, Polk | 36 min |
| Mar 1, 5:47 AM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Gwinnett and 3 more | 43 min |
| Mar 1, 6:25 AM EST | Special Weather Statement | FFC | Butts, Fayette, Henry, Meriwether, Pike, Spalding | 35 min |
| Mar 1, 7:52 AM EST | Special Weather Statement | FFC | Warren | 38 min |
| Mar 1, 8:28 AM EST | Special Weather Statement | FFC | Twiggs, Wilkinson | 32 min |
| Mar 1, 8:29 AM EST | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 31 min |
| Mar 1, 10:35 AM EST | Special Weather Statement | FFC | Wilcox | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.